MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0112710
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh) on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct sex of patient, brand name, pma/510(k)#.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2019) is considered to be a best estimate.This supplements emdr represents bard pre-shaped w/ keyhole (device #1).An mdr was submitted to represent the bard soft mesh pre-shaped with keyhole mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh) on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2019 ¿ patient was diagnosed with indirect bilateral inguinal hernia, femoral hernia and umbilical hernia thereby underwent open repair with the implant of bard pre-shaped keyhole mesh (right - device #1) & bard soft mesh pre-shaped with keyhole (left - device #2).Per operative notes, ¿on right, a large indirect hernia defect was identified.Floor was reinforced using bard pre-shaped with keyhole mesh (device #1), which secured to symphysis pubis using suture.On left, a small indirect hernia and femoral hernia was noted.A bard soft mesh pre-shaped with keyhole (device #2) was secured to pubic tubercle using sutures.An umbilical hernia was repaired using sutures¿ (b)(6) 2020 ¿ patient was diagnosed with bilateral inguinal pain, recurrent direct right inguinal hernia, recurrent ventral hernia thereby underwent open repair with the implant of bard pre-shaped keyhole mesh (right - device #3) for right inguinal hernia and bard flat mesh (device #4) for ventral hernia.Per operative notes, ¿on right, a recurrent hernia was noted.The ilioinguinal nerve and genitofemoral nerve encased in scar was amputated.The iliohypogastric nerve was found proximity to previous mesh was divided.A large pre-shaped with keyhole mesh (device #3) was placed and tacked to pubic symphysis.The recurrent ventral hernia was repaired using a bard flat mesh (device #4), which tacked to overlying tissue to abdominal wall circumferentially.In left groin, scar was encountered.Left iliohypogastric nerve and genitofemoral nerve were resected.¿.

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10874999
Report Number1213643-2020-10440
Device Sequence Number14535383
Product Code FTL
UDI-Device Identifier00801741016554
UDI-Public(01)00801741016554(17)240728(10)HUDU1631
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number0112710
Device Lot NumberHUDU1631
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight92 KG